Alert archive / Mississippi / Special Weather Statements in 2012
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Aug 3, 2012, 3:18 PM CDT for Monroe County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2012, 3:18 PM CDT (20:18 UTC)
- Expired
- Aug 3, 2012, 3:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Memphis, TN
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1444 J/kg
- Mixed-layer CIN
- -378 J/kg
- Mixed-layer LCL
- 1655 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
686 WWUS84 KMEG 032018 SPSMEG SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 318 PM CDT FRI AUG 3 2012 MSZ024-032045- MONROE MS- 318 PM CDT FRI AUG 3 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 345 PM CDT FOR... MONROE COUNTY IN NORTHEAST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 5 MILES SOUTH OF NEW WREN AT 318 PM CDT...MOVING SOUTHEAST AT 10 MPH. PEOPLE IN MONROE COUNTY...INCLUDING LOCATIONS NEAR ABERDEEN...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3387 8830 3367 8848 3386 8870 3401 8859 TIME...MOT...LOC 2018Z 307DEG 7KT 3390 8859 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 3, 1:37 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 3, 1:37 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
137 PM CDT FRI AUG 3 2012
.DISCUSSION...
UPDATED FOR 18Z AVIATION DISCUSSION
&&
.PREV DISCUSSION... /ISSUED 1106 AM CDT FRI AUG 3 2012/
UPDATE...
MORNING SHOWERS AND THUNDERSTORMS CONTINUE TO DRIFT SOUTH. CLOUD
COVER AND RAIN HAVE KEPT TEMPERATURES COOL ESPECIALLY ALONG THE
I-40 CORRIDOR WHERE TEMPERATURES REMAIN IN THE MID TO UPPER 70S.
EXPECT SUN TO BREAK OUT SIMILAR TO THE LAST COUPLE OF DAYS SO WILL
LEAVE FORECASTED HIGHS ALONE. UPDATED EARLIER TO BUMP UP POPS
ACROSS THE SOUTHEAST HALF OF THE CWA. NO FURTHER UPDATES ARE
EXPECTED AT THIS TIME.
KRM
DISCUSSION... /ISSUED 434 AM CDT FRI AUG 3 2012/
NOT A WHOLE LOT OF CHANGE MADE TO THE EARLIER ZONE FORECAST AND
GRIDS FOR TODAY INTO NEXT THURSDAY. DID AMEND EARLIER TO ACCOUNT
FOR THE CLUSTER OF THUNDERSTORMS MOVING SOUTHEASTWARD ACROSS THE
MO BOOTHEEL...NORTHWEST TN AND A SMALL PART OF NORTHEAST AR. THESE
THUNDERSTORMS WILL CONTINUE SOUTHEASTWARD THROUGH EARLY THIS
MORNING AFFECTING MUCH OF WEST TN AND A SMALL PART OF NORTHEAST
MS. A SOUTHWARD MOVING OUTFLOW BOUNDARY DID PRODUCE A WIND GUST
FROM THE NORTH OF 41 MPH AT BLYTHEVILLE AR EARLIER THIS MORNING.
ISSUED A HEAT ADVISORY FOR THIS AFTERNOON FOR MOST OF EASTERN
ARKANSAS AND PART OF NORTHWEST MISSISSIPPI (COAHOMA COUNTY). THIS
REGIONS REMAINS ALONG THE EASTERN PERIPHERY OF A LARGE DOME OF HOT
AIR COVERING THE SOUTHERN PLAINS. HEAT INDEX READINGS ARE FORECAST
TO CLIMB TO BETWEEN 105 AND 107 DEGREES THIS AFTERNOON IN THE HEAT
ADVISORY AREA.
LOTS OF UNCERTAINTY IN WHERE THUNDERSTORMS WILL DEVELOP LATER
TODAY CONSIDERING THE EFFECTS OF THE MESOSCALE CONVECTIVE COMPLEX
MOVING THROUGH THE AREA THIS MORNING. OUTFLOW BOUNDARIES AND
LINGERING CLOUDS WILL ONLY INCREASE THE UNCERTAINTY. KEPT POPS AS
IN THE EARLIER FORECAST FOR TODAY WITH THE HIGHEST POPS TO THE
EAST WHICH IS EMBEDDED MORE IN NORTHWEST FLOW ALOFT AND LESS
AFFECTED BY THE UPPER RIDGE TO THE WEST. A FEW STRONG THUNDERSTORMS
WITH WIND GUSTS TO 45 MPH...SMALL HAIL AND LOCALLY HEAVY RAIN ARE
POSSIBLE WITH THE THUNDERSTORMS THIS MORNING. THINK ENOUGH HOT AIR
WILL PUSH IN FROM THE WEST WHERE HEAT ADVISORY CRITERIA WILL BE
MET AS MENTIONED ABOVE.
HOT WEATHER AND A CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH
THE WEEKEND. HEAT ADVISORIES MAY BE NEEDED FOR MUCH OF THE AREA
SATURDAY AND SUNDAY. A COLD FRONT IS FORECAST TO PUSH INTO NORTHERN
AREAS OF THE MIDSOUTH BY LATE SUNDAY HELPING TO INCREASE THE CHANCE
FOR SHOWERS AND THUNDERSTORMS. THERE IS ALSO THE POTENTIAL FOR A
FEW SEVERE THUNDERSTORMS AHEAD OF THE FRONT SUNDAY ACROSS MUCH OF
THE MIDSOUTH WITH DAMAGING WINDS AND LARGE HAIL. THE FRONTAL
SYSTEM IS FORECAST TO GRADUALLY PUSH SOUTHWARD THROUGH THE
MIDSOUTH SUNDAY NIGHT AND MONDAY. THERE IS SOME UNCERTAINTY
EXACTLY HOW FAR SOUTH THE FRONT GETS BECOME STALLING OUT. DRIER
AIR IS FORECAST TO SPREAD INTO THE REGION BEHIND THE
FRONT...ESPECIALLY ACROSS NORTHERN LOCATIONS. SMALL CHANCES FOR
SHOWERS AND THUNDERSTORMS WILL LINGER ACROSS SOUTHERN AND EASTERN
LOCATIONS THROUGH THE WEEK DEPENDING ON HOW FAR SOUTH THE FRONT
PUSHES.
JCL
&&
.AVIATION...
18Z TAF CYCLE
MAINLY VFR CONDS WILL PREVAIL THROUGH THE PERIOD. THIS MORNINGS
DISTURBANCE IS MOVING THROUGH NORTH MS WITH ISOLD-SCT SHRAS AND
TSRAS. KEPT A VCTS AT KTUP FOR THIS AFTERNOON. ELSW CANNOT PIN
DOWN THE NEXT DISTURBANCE SO DECIDED TO HOLD OFF ON ANY ADDITIONAL
MENTION OF SHRAS OR TSRAS THROUGH THE PERIOD. SW WINDS AT 10-12
KTS THIS AFTN DIMINISHING THIS EVENING.
SJM
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 78 96 78 96 / 20 30 20 50
MKL 75 93 75 93 / 30 40 30 60
JBR 77 97 77 95 / 20 30 20 50
TUP 75 93 75 93 / 20 50 30 60
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CROSS-GREENE-LAWRENCE-LEE AR-PHILLIPS-POINSETT-RANDOLPH-ST.
FRANCIS.
MO...NONE.
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR COAHOMA.
TN...NONE.
&&Hazardous weather outlook, Aug 3, 4:51 AM CDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 451 AM CDT FRI AUG 3 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 451 AM CDT FRI AUG 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG OR SEVERE THUNDERSTORMS ARE POSSIBLE TODAY WITH DAMAGING WINDS AND LARGE HAIL. A HEAT ADVISORY HAS BEEN POSTED FOR THIS AFTERNOON AND EARLY EVENING ACROSS MOST OF NORTHEAST AND EAST CENTRAL ARKANSAS...AND A SMALL PART OF NORTHWEST MISSISSIPPI. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY. A BETTER CHANCE OF MORE ORGANIZED SEVERE WEATHER WILL OCCUR SUNDAY AHEAD OF A COLD FRONT. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. HEAT ADVISORIES MAY BE NEEDED ACROSS MUCH OF THE MIDSOUTH SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY. JCL
In the hours before
Local storm report, Aug 3, 9:58 AM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
958 AM CDT FRI AUG 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 AM TSTM WND DMG NEWBERN 36.12N 89.27W
08/03/2012 DYER TN LAW ENFORCEMENT
A FEW TREES DOWN ON CHURCHGROVE ROAD IN NEWBERN. LARGE
TREE LIMBS DOWN FROM AT LEAST 10 TREES.
0652 AM TSTM WND DMG NEWBERN 36.12N 89.27W
08/03/2012 DYER TN EMERGENCY MNGR
NUMEROUS TREES KNOCKED DOWN AND POWER POLES SNAPPED IN
NEWBERN.
&&
SJMSpecial weather statement, Aug 3, 3:18 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 318 PM CDT FRI AUG 3 2012 MSZ024-032045- MONROE MS- 318 PM CDT FRI AUG 3 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 345 PM CDT FOR... MONROE COUNTY IN NORTHEAST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 5 MILES SOUTH OF NEW WREN AT 318 PM CDT...MOVING SOUTHEAST AT 10 MPH. PEOPLE IN MONROE COUNTY...INCLUDING LOCATIONS NEAR ABERDEEN...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3387 8830 3367 8848 3386 8870 3401 8859 TIME...MOT...LOC 2018Z 307DEG 7KT 3390 8859
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:56 AM CDT | Heat Advisory | MEG | Coahoma | 15 hr |
| Aug 3, 7:06 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson | 39 min |
| Aug 3, 8:15 AM CDT | Special Weather Statement | MEG | Hardeman | 30 min |
| Aug 3, 4:13 PM CDT | Special Weather Statement | MEG | Clay | 32 min |
Nearby
Special Weather Statements in Mississippi, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.